Skip to main content
Log in

Topological Entropy, Topological Pressure and Topological Pseudo Entropy of Iterated Function Systems on Uniform Spaces

  • Published:
Qualitative Theory of Dynamical Systems Aims and scope Submit manuscript


In this paper, we introduce the notions of topological entropy, topological pressure and topological pseudo-entropy of iterated function systems(IFS) on uniform spaces. We discuss these notions in three different ways using the idea of separated sets, spanning sets and open covers. We prove that the topological entropy given by the idea of separated sets is same as the topological entropy calculated using spanning sets and that of open covers. We also find that topological entropy is same as topological pseudo-entropy of iterated function systems in compact uniform spaces.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Adler, R.L., Konheim, A.G., McAndrew, M.H.: Topological entropy. Trans. Am. Math. Soc. 114(2), 309–319 (1965)

    Article  MathSciNet  Google Scholar 

  2. Bowen, R.: Entropy for group endomorphisms and homogeneous spaces. Trans. Am. Math. Soc. 153, 401–414 (1971)

    Article  MathSciNet  Google Scholar 

  3. Dinaburg, E.I.: On the relations among various entropy characteristics of dynamical systems. Math. USSR-Izvestiya 5(2), 337 (1971)

    Article  Google Scholar 

  4. Biś, A.: Entropies of semigroups of maps. Discrete Contin. Dyn. Syst. 11, 638–648 (2004)

    Article  MathSciNet  Google Scholar 

  5. Bufetov, A.: Topological entropy of free semigroup actions and skew-product transformations. J. Dyn. Control Syst. 153, 137–143 (1999)

    Article  MathSciNet  Google Scholar 

  6. Wang, H., Liao, X., Liu, Q., Zeng, P.: Entropy pairs for an iterated function system. J. Math. Anal. Appl. 488(2), 124076 (2020)

    Article  MathSciNet  Google Scholar 

  7. Ruelle, D.: Thermodynamic formalism. Addison. Wesley Publishing Co., Reading, Mass (1978)

    Google Scholar 

  8. Wang, H., Liao, X.: Topological pressure for an iterated function system. Dyn. Syst. 36(3), 483–506 (2021)

    Article  MathSciNet  Google Scholar 

  9. Devi, T.T., Mangang, K.B.: On equicontinuity, transitivity and distality of iterated function systems. J. Dyn. Syst. Geom. Theor. 18(2), 223–239 (2020).

    Article  MathSciNet  Google Scholar 

  10. Yan, K., Zeng, F.: Topological entropy, pseudo orbits and uniform spaces. Topol. Appl. 210, 168–182 (2016)

    Article  MathSciNet  Google Scholar 

  11. Devi, T.T., Mangang, K.B.: Positive expansivity, chain transitivity, rigidity, and specification on general topological spaces. Bull. Korean Math. Soc. 59(2), 319–343 (2022).

    Article  MathSciNet  Google Scholar 

  12. Samuel, M., Tetenov, A.V.: On attractors of iterated function systems in uniform spaces. Sib. Electron. Math. Rep. 14, 151–155 (2017).

    Article  MathSciNet  Google Scholar 

  13. Vasisht, R., Salman, M., Das, R.: Variants of shadowing properties for iterated function systems on uniform spaces. Filomat 35(8), 2565–2572 (2021).

    Article  MathSciNet  Google Scholar 

  14. Devi, T.T., Mangang, K.B.: On topological shadowing and chain properties of ifs on uniform spaces. Malays. J. Math. Sci. 16(3), 501–515 (2022).

    Article  MathSciNet  Google Scholar 

  15. Hutchinson, J.E.: Fractals and self similarity. Indiana Univ. Math. J. 30(5), 713–747 (1981)

    Article  MathSciNet  Google Scholar 

  16. Barnsley, M.: Fractals everywhere, 2nd edn. Morgan Kaufmann Pub, San Fransisco (1993)

    Google Scholar 

  17. Weil, A.: Sur les Espaces à Structure Uniforme et sur la Topologie Gènèrale. Herman & Cie, Paris (1938)

    Google Scholar 

  18. Kelley, J.L.: General topology. In: Graduate Text in Mathematics, p. 298. Springer, New York (1992)

  19. Hood, B.: Topological entropy and uniform spaces. J. Lond. Math. Soc. 2(4), 663–641 (1974)

    MathSciNet  Google Scholar 

  20. Misiurewicz, M.: Remark on the definition of topological entropy. In: Dynamical Systems and Partial Differential Equations, Caracas, pp. 65–68 (1986)

  21. Barge, M., Swanson, R.: Pseudo orbits and topological entropy. Proc. Am. Math. Soc. 109(2), 559–566 (1990)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Khundrakpam Binod Mangang.

Ethics declarations

Conflict of interest

The authors declare that they have no Conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Singh, M.B., Devi, T.T., Mangang, K.B. et al. Topological Entropy, Topological Pressure and Topological Pseudo Entropy of Iterated Function Systems on Uniform Spaces. Qual. Theory Dyn. Syst. 23, 214 (2024).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


2020 MSC Classification